Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 20, 2006, 5:48 PM CDT for Burleson County, Washington County, Texas. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2006, 5:48 PM CDT (22:48 UTC)
- Expired
- Apr 20, 2006, 6:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Burleson County, TX, Washington County, TX
The radar
The Ft Hood radar (KGRK), 73 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 6:40 PM CDT | HAIL 0.75 | 4 S Somerville, TX | |
| Apr 20, 6:42 PM CDT | TSTM WND DMG | 12 Ne Giddings, TX | NAILS CREEK STATE PARK ON W SIDE OF LAKE SUMMERVILLE AT JUNCTION OF HWYS 180 AND 1697. TREES DOWN, MOBILE HOMES DAMAGED, BARN DAMAGED. |
| Apr 20, 6:53 PM CDT | HAIL 0.75 | 8 N Brenham, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 3:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KHGX 202252 SVRHGX TXC051-477-202345- /O.NEW.KHGX.SV.W.0013.060420T2248Z-060420T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 551 PM CDT THU APR 20 2006 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WASHINGTON COUNTY IN SOUTHEAST TEXAS SOUTHERN BURLESON COUNTY IN SOUTHEAST TEXAS * UNTIL 645 PM CDT * AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GIDDINGS... MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... SOMERVILLE... THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW THIS STORM IS SHOWING SIGNS OF ROTATION...AND IF THIS TREND CONTINUES A TORNADO WARNING MAY BE REQUIRED. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE WARNED AREA. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3034 9707 3011 9694 3031 9624 3058 9648 $$
1 follow-up statement
000 WWUS54 KHGX 202320 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 620 PM CDT THU APR 20 2006 TXC051-477-202345- /O.CON.KHGX.SV.W.0013.000000T0000Z-060420T2345Z/ BURLESON TX-WASHINGTON TX- 620 PM CDT THU APR 20 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN WASHINGTON AND SOUTHERN BURLESON COUNTIES UNTIL 645 PM CDT... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF SOMERVILLE...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... SOMERVILLE... THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER... NOW DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE WARNED AREA. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3034 9707 3011 9694 3031 9624 3058 9648 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:00 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 20, 4:00 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATE AVIATION AND MARINE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 400 PM CDT THU APR 20 2006 .DISCUSSION... CONVECTION/WATCH BOXES GETTING CLOSER THIS AFTN...BUT CURRENT TRA- JECTORY OF STORMS AND SLIGHT SHIFT OF THE SFC BOUNDARY NORTH COULD GIVE US SOME BREATHING ROOM (ATTM). HOWEVER...WE ARE STILL LOOKING AT VERY GOOD POPS TONIGHT AS MODELS CONTINUE WITH THE DEVELOPMENT/ MOVEMENT OF AN MCS OVERNIGHT FROM CNTL TX ACROSS INTO E/SE TX THRU SUNRISE. DEEPEST MOISTURE/LOWEST INSTABILITIES POOLING ALONG THE E -W SFC BOUNDARY JUST NORTH OF THE CWFA...BUT WILL GO AHEAD AND THE MENTION OF SEVERE FOR ALL OUR ZONES TONIGHT/EARLY FRI MORN. ROBUST DYNAMICS/STRONG LLJ SHOULD OVERCOME THE SLIGHTLY STRONGER CAP THAT HAS BEEN LINGERING AOA THE COAST. NOT MUCH ELSE TO ADD TO SPC DIA- LOGUE/OUTLOOK FOR TONIGHT. WEAK FRONT TO SWEEP THRU IN THE WAKE OF TONIGHTS ACTIVITY WITH SLIGHTLY LOWER DEWPOINTS TOMORROW. BUT S/SE WINDS TO RETURN BY SAT. OTHERWISE THE BUILDING UPPER RIDGE TO KEEP TEMPS JUST ABOVE SEASONAL NORMS THIS WEEKEND. GFS STILL GOING WITH SOME LIFT/POPS MON AS A S/W INTERACTS WITH THE DRYLINE AND MOVES E WITH TIME AS THE RIDGE BREAKS DOWN. THIS FLATTISH RIDGE PROGGED TO HOLD MOST OF NEXT WEEK WITH MODELS STARTING TO DIVERGE ON THE TREK AND MOVEMENT OF THE NEXT UPPER TROF. HOWEVER BOTH STILL HOLDING ON TO THE IDEA OF A FRONT NEXT WED. 41 && .MARINE... MODERATE ONSHORE WINDS THROUGH TONIGHT AS THE GRADIENT TIGHTENS IN RESPONSE TO LOW PRESSURES OVER NORTHERN TEXAS. MESO-SCALE BOUNDARIES FROM INLAND THUNDERSTORM DOWNDRAFTS MAY INTERRUPT AND OR MODIFY THIS PREDOMINANT ONSHORE FLOW IF CONVECTION OVER OUR NORTHERN COUNTIES BECOMES MORE INTENSE OVERNIGHT. WINDS WILL DECREASE FRIDAY NIGHT AS A WEAK LARGE SCALE TROUGH APPROACHES THE COAST. NORTHEAST WINDS LATE FRIDAY NIGHT WILL BECOME EASTERLY AS HIGH PRESSURE BUILDS EAST. ONSHORE FLOW RESUMES LATE SUNDAY THROUGH TUESDAY. ANOTHER FRONT TO SHIFT WINDS MORE OFFSHORE POSSIBLE WEDNESDAY. 31 && .AVIATION... MVFR THROUGH 6Z. HIGH PROBABILITY OF VCTS AFTER 6Z. WINDOW FOR MOST ACTIVE CONVECTION WILL BE BETWEEN 7Z AND 18Z ACROSS MOST NORTH CENTRAL TERMINALS AS MAIN COMPLEX OF THUNDERSTORMS AND SHOWERS TRAVELS FROM HILL COUNTRY NORTHEAST TOWARDS SHREVEPORT. POTENTIAL FOR SEVERE CONDITIONS WITH CLL IN TORNADO WATCH THROUGH 10 PM. WHETHER THUNDERSTORMS GET ACT TOGETHER IN FORMING A MULTICELL LINE AND TRAVELING THROUGH THE HOUSTON METRO HUBS WILL BE BETTER HANDLED BY SWING SHIFT. 31 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 65 83 60 86 63 / 70 70 10 0 0 HOUSTON (IAH) 67 84 61 86 64 / 60 60 10 0 0 GALVESTON (GLS) 70 80 67 82 69 / 20 20 10 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 20, 5:11 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 511 PM CDT THU APR 20 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-211200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 511 PM CDT THU APR 20 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR BRAZOS, BURLESON AND WASHINGTON COUNTIES. A STATIONARY FRONT JUST NORTHWEST OF THE AREA WILL COMBINE WITH A VERY UNSTABLE AIRMASS IN PLACE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN PORTIONS OF SOUTHEAST TEXAS THIS EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE TO THE NORTH OF A LINE FROM COLUMBUS TO CONROE TO LIVINGSTON. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. HOWEVER...THE MAIN SEVERE WEATHER THREAT FOR SOUTHEAST TEXAS EXISTS DURING THE OVERNIGHT HOURS TONIGHT. A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO FORM OVER CENTRAL TEXAS LATE THIS AFTERNOON INTO EARLY EVENING AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THIS COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE INTO THE WESTERN AND NORTHERN COUNTIES OF SOUTHEAST TEXAS DURING THE LATE EVENING AND OVERNIGHT HOURS TONIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. AGAIN...THE PRIMARY THREAT AREA WILL BE NORTH OF A LINE FROM COLUMBUS TO CONROE TO LIVINGSTON. HOWEVER...SEVERE WEATHER COULD EXTEND FURTHER SOUTH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING EARLY IN THE DAY BUT WILL LIKELY DISSIPATE AS THE MORNING PROGRESSES. ISOLATED THUNDERSTORMS MAY REDEVELOP DURING THE AFTERNOON AS A WEAK COLD FRONT INTERACTS WITH DAYTIME HEATING. THE POTENTIAL EXISTS FOR A FEW OF THESE STORMS TO BECOME SEVERE. THE SEVERE WEATHER THREAT WILL END BY EARLY EVENING. SATURDAY THROUGH WEDNESDAY...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH TONIGHT OVER THE NORTHERN PORTIONS OF SOUTHEAST TEXAS. SPOTTER ACTIVATION MAY BE NEEDED FOR THE REST OF SOUTHEAST TEXAS LATER TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 6:45 PM CDT | Tornado Warning | HGX | Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.